Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2001, 1:27 PM CDT for Lee County, Mississippi. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 4, 2001, 1:27 PM CDT (18:27 UTC)
- Expired
- Apr 4, 2001, 1:45 PM CDT
- In force
- 18 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:30 PM CDT | Hail 0.75 | Saltillo, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2589 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 041829 CCA SVRMEM MSC081-041845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 127 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 145 PM CDT. * AT 125 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SALTILLO...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 145 PM CDT INCLUDE... EGGVILLE... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SEREVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3448 8868 3432 8876 3424 8854 3445 8853
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:55 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 4, 11:55 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CDT WED APR 4 2001 ANALYSIS INDICATES THE SURFACE FRONT JUST S OF THE TN/MS BORDER. AN OUTFLOW BOUNDARY FROM THE DEPARTING MCS HAS MERGED WITH THE FRONT AND WILL BE THE FOCUS AREA FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. HAVE ALREADY UPDATED THE ZONES A FEW TIMES THIS MORNING TO ADJUST THUNDERSTORM POPS. EXPECT ENOUGH CLOUDS THIS AFTERNOON TO KEEP THE STORMS UNDER CONTROL. WILL CONTINUE TO MONITOR THE TRENDS. .MEG...NONE. 012
In the hours before
Special weather statement, Apr 4, 11:00 AM CDT, 2 hours 27 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT WED APR 4 2001 ...SEVERE THUNDERSTORM WATCH EXPIRING... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR A PART OF EAST ARKANSAS...WEST TENNESSEE AND NORTH MISSISSIPPI IS NOW EXPIRING. STAY TUNED FOR THE LATEST WEATHER INFORMATION. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 40 min |
| Apr 4, 12:51 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 39 min |
| Apr 4, 1:46 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 29 min |
| Apr 4, 1:57 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 33 min |
| Apr 4, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.